Arkansas, 2025

Damaging Winds in Arkansas, June 7, 2025

June 7, 2025 · NWS SHV · 5 events in 4 counties and zones

Scattered strong to severe thunderstorms developed across Southwest Arkansas during the evening hours on June 6th. The environment was favorable for supercells, with rich low-level moisture, MLCAPE of greater than 2000 J/kg, and 40+ knots of effective shear.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
5

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SHV wrote it up.

Scattered strong to severe thunderstorms developed across Southwest Arkansas during the evening hours on June 6th. The environment was favorable for supercells, with rich low-level moisture, MLCAPE of greater than 2000 J/kg, and 40+ knots of effective shear. However, mid-level lapse rates were relatively weak with warm temperatures aloft, but several thunderstorms managed to overcome this limitation within the modest low-level warm air advection regime. As a result, several reports of damaging winds were recorded across Southwest Arkansas through the evening hours on June 6th.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jun 7, 5:48 PM CST, 2 hours 6 minutes earlier.

Area forecast discussion, Jun 7, 5:48 PM CST, 2 hours 6 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
648 PM CDT Sat Jun 7 2025

...New AVIATION...

.SHORT TERM...
(This evening through Sunday Night)
Issued at 100 PM CDT Sat Jun 7 2025

Remnant outflow boundary resides near the I-30 Corridor of NE TX
and SW AR with the boundary having almost pulled up stationary
this afternoon. This remnant boundary combined with a weakness
aloft in WNW flow and the development of a 30-40kt southwesterly
low level jet should be the necessary ingredients for scattered
strong to possibly severe thunderstorms beginning later this
afternoon but especially later this evening into the overnight
hours. A majority of high res progs and CAMS suggest this scenario
with initiation somewhere near or northwest of the I-30 Corridor
with this convection propagating ESE through the late evening and
overnight hours. Large hail and damaging thunderstorm wind gusts
will be the main threats but as we have seen the last couple
nights to our north and west, cannot rule out isolated tornadoes
along the leading edge of any bowing line segments that become
cold pool dominate tonight. There will also be a heavy rainfall
threat mainly near but especially north and west of the I-20
Corridor tonight as well as these storms should become prolific
rainfall producers if they are able to cluster enough.

We will likely be left with a remnant boundary and convection to
begin the day Sunday across our southern and/or eastern half but
at least across our west and northwest, we should see a bit of a
break before a much stronger area of lift moves out of the Upper
Red River Valley, poised to impact our region late Sunday into
Sunday Night. This appears to be quite a shortwave and should have
plenty of moisture and instability to work with with SPC having
not upgraded much of our region to an Enhanced Risk for severe
thunderstorms. Most concerned with this becoming a widespread
damaging wind event with large hail initially and more heavy
rainfall. As we talked about for this evening and overnight, we
absolutely cannot rule out an isolated tornado threat associated
with this type of LEWP convection Sunday Evening/Night.

13

&&

.LONG TERM...
(Monday through next Friday)
Issued at 100 PM CDT Sat Jun 7 2025

The parade of upper level disturbances in this nuisance of a
northwest flow aloft type pattern will likely continue into at
least the early part of the upcoming work week but by the middle
of the week, a weakly amplified upper trough will slowly meander
east northeast from the Texas Hill County into the Southern
Plains. This will allow our upper level pattern to transition from
northwest flow aloft to southwest flow and this will continue to
keep at least scattered diurnally driven convection in the
forecast through the end of the work week.

Severe weather potential is too difficult to determine with this
type of pattern with so much depending on propagation of these
weak perturbations, airmass recovery, outflow boundary
progression and degree of instability but at the very least, we
will continue with a strong/severe storm threat, maybe not
widespread like Sunday Night into Monday but at least spotty
through much of the upcoming work week.

13

&&

.AVIATION...
(00Z TAFS)
Issued at 645 PM CDT Sat Jun 7 2025

For the 08/00z TAF update...Radar imagery is starting to show some
returns across our far northern zones of southwest Arkansas and
southeast Oklahoma. Expecting this activity to gradually shift
southward into more of the area through the rest of the evening
and into the overnight hours. Short range models are indicating
that these storms will be fairly slow moving. I have included
mention of VCTS and -RA for KSHV, KMLU, KTXK, and KELD where
confidence is a little higher that things could make it there.
Aside from this, some lower clouds are possible tonight that could
bring some MVFR conditions, but overall shouldn't drop much below
this throughout this TAF period except for any stronger
thunderstorms that impact any terminals. /33/

&&

.SPOTTER INFORMATION STATEMENT...
Issued at 605 AM CDT Sat Jun 7 2025

Spotter activation may be needed later this evening and overnight.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  75  94  73  89 /  30  30  60  60
MLU  74  92  71  86 /  30  40  60  70
DEQ  68  90  67  84 /  70  10  70  50
TXK  72  92  70  85 /  60  20  80  60
ELD  69  91  67  84 /  60  30  70  70
TYR  75  93  72  86 /  20  20  50  50
GGG  73  92  71  86 /  30  30  60  60
LFK  75  96  75  93 /   0  10  10  40

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&

SHORT TERM...13
LONG TERM....13
AVIATION...33

In the hours before

Special weather statement, Jun 7, 5:41 PM CST, 2 hours 13 minutes before
Special Weather Statement
National Weather Service Shreveport LA
641 PM CDT Sat Jun 7 2025

ARZ050-OKZ077-080045-
Sevier AR-McCurtain OK-
641 PM CDT Sat Jun 7 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN SEVIER AND CENTRAL
MCCURTAIN COUNTIES THROUGH 745 PM CDT...

At 641 PM CDT, Doppler radar was tracking a strong thunderstorm 13
miles northwest of Broken Bow, or 33 miles east of Hugo, moving east
at 20 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Broken Bow, Wright City, Eagletown, Plunketville, Glover, Hochatown,
West Line, Oak Hill, Mount Herman, Sherwood, and Golden.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3419 9447 3419 9438 3399 9442 3399 9500
      3423 9511 3443 9447
TIME...MOT...LOC 2341Z 258DEG 17KT 3413 9495

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

16
Special weather statement, Jun 7, 7:27 PM CST, 27 minutes before
Special Weather Statement
National Weather Service Shreveport LA
827 PM CDT Sat Jun 7 2025

ARZ050-051-060-080230-
Howard AR-Hempstead AR-Sevier AR-
827 PM CDT Sat Jun 7 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTH CENTRAL HEMPSTEAD...SEVIER
AND SOUTHEASTERN HOWARD COUNTIES THROUGH 930 PM CDT...

At 827 PM CDT, Doppler radar was tracking a strong thunderstorm near
De Queen, moving east at 25 mph.

HAZARD...Wind gusts up to 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
De Queen, Nashville, Mineral Springs, Dierks, Horatio, Lockesburg,
Tollette, Gillham, Corinth, Center Point, McCaskill, Ozan, Silver
Ridge, Geneva, Muddy Fork, Lebanon, Provo, Bellview, and West Line.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Severe Thunderstorm Watch remains in effect until 200 AM CDT for
southwestern Arkansas.

&&

LAT...LON 3416 9382 3401 9382 3401 9375 3399 9372
      3399 9370 3398 9368 3398 9365 3396 9361
      3379 9374 3397 9447 3419 9447
TIME...MOT...LOC 0127Z 285DEG 24KT 3405 9426

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

16

The radar

The Western Arkansas radar (KSRX), 149 km away, was scanning. The volume nearest the first event began at 01:55 UTC.

Open the radar archive at this moment

Event by event

5 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Sevier

When
June 7, 7:54 PM CST
Where
Sevier County, 1.34 mi ESE of Lockesburg
Measured
52 kt (60 mph) estimated gust
Reported by
911 Call Center
Coordinates
33.960, -94.150

Trees downed near U.S. Highway 371 and Liggin Drive east of Lockesburg.

Thunderstorm Wind, Howard

When
June 7, 8:35 PM CST
Where
Howard County, 0.68 mi NNE of Mineral Spgs
Measured
52 kt (60 mph) estimated gust
Reported by
911 Call Center
Coordinates
33.880, -93.917

Trees downed in Mineral Springs, including North Pine Street in the downtown area.

Thunderstorm Wind, Hempstead

When
June 7, 9:06 PM CST
Where
Hempstead County, Crossroads
Measured
52 kt (60 mph) estimated gust
Reported by
911 Call Center
Coordinates
33.730, -93.730

Trees and power lines downed in the Crossroads community.

Thunderstorm Wind, Hempstead

When
June 7, 9:38 PM CST
Where
Hempstead County, 1.5 mi SSE of Hope
Measured
52 kt (60 mph) estimated gust
Reported by
911 Call Center
Coordinates
33.650, -93.590

Trees and power lines downed across the city of Hope.

Thunderstorm Wind, Lafayette

When
June 7, 11:52 PM CST
Where
Lafayette County, 0.69 mi N of Lewisville
Measured
52 kt (60 mph) estimated gust
Reported by
911 Call Center
Coordinates
33.360, -93.580

Trees downed in Lewisville.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2025Every state in 2025This day in weather historyWarnings in Arkansas, June 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1267030, 1267032, 1267033, 1267034, 1267035.